• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

Safety

  • Print
  • Share
  • E-mail

HMGCoA reductase inhibitor (statin) drugs- Risk of immune-mediated necrotizing myopathy (IMNM) Label Changes

Detailed View: Safety Labeling Changes Approved By FDA Center for Drug Evaluation and Research (CDER) – October 2012

Summary View

 

Advicor (niacin ER/lovastatin) Tablets
Altoprev (lovastatin) Extended-Release Tablets
Crestor (rosuvastatin calcium) Tablets
Juvisync (sitagliptin/simvastatin) Tablets
Lescol XL (fluvastatin sodium) Extended-Release Tablets
Lipitor (atorvastatin calcium) Tablets
Livalo (pitavastatin) Tablets
Mevacor (lovastatin) Tablets
Pravachol (pravastatin sodium) Tablets
Simcor (niacin ER/simvastatin) Tablets
Vytorin (ezetimibe/simvastatin) Tablets
Zocor (simvastatin) Tablets

*IMNM label change

 

WARNINGS AND PRECAUTIONS

Skeletal Muscle

  • There have been rare reports of iimmune-mediated necrotizing myopathy (IMNM), an autoimmune myopathy, associated with (statin) use. IMNM is characterized by: proximal muscle weakness and elevated serum creatine kinase, which persist despite discontinuation of statin treatment; muscle biopsy showing necrotizing myopathy without significant inflammation; improvement with immunosuppressive agents.
 

ADVERSE REACTIONS

Postmarketing Experience

Musculoskeletal:

  • There have been rare reports of immune-mediated necrotizing myopathy associated with statin use.